MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-23
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery (rca) lesion.The xience skypoint stent delivery system (sds) was advanced but the stent came off the balloon and got stuck in the guide liner.Unknown how the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: the udi number is ¿ni¿ as the part and lot number were not provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned stent.The reported stent dislodgement was confirmed.The reported stent break was not confirmed.The reported failure to advance could not be tested, as only the stent was returned.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and analysis of the returned stent, a definitive cause for the reported difficulties could not be determined; however, stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with patent anatomy or accessory devices.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, inner lumen obstruction, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors contributing to a stent break include, but are not limited to, over expansion of the stent, interaction with accessory devices, inadvertent mishandling or anatomy characteristics.In this case, it is possible that the device may have interacted with the challenging anatomy during advancement, causing the reported failure to advance.Further interaction with accessory devices (guide extension catheter) during retraction may have contributed to the reported stent dislodgement, ultimately causing the observed material deformation (bent and flared stent struts), which the account interpreted as the reported stent break; however, without the stent delivery system to analyze, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: h6: medical device problem code 2920 removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was provided: several attempts to cross the rca with the 3.5 x 23 mm xience skypoint stent delivery system (sds) were made during the percutaneous coronary intervention.After multiple unsuccessful attempts, the physician removed the undeployed sds from the body when it was noted that the stent was no longer on the sds.After the undeployed stent was not found in the patient under fluoroscopy, the non-abbott guide catheter extension was removed and the undeployed stent was found inside the tip of the non-abbott guide catheter extension.The stent was removed from the non-abbott guide catheter extension and was found to have a small fracture on the stent itself.The procedure was aborted.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23944060
Report Number2024168-2026-00013
Device Sequence Number10758632
Product Code NIQ
UDI-Device Identifier08717648233418
UDI-Public(01)08717648233418(17)280625(10)5063041
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804350-23
Device Catalogue Number1804350-23
Device Lot Number5063041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown